Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 29, NWS New Orleans, LA

February 18, 2012Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 18, 2012, 9:00 AM CST for Saint Tammany Parish, Louisiana. It took effect at Feb 18, 2012, 9:57 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 9:00 AM CST (15:00 UTC)
In effect from
Feb 18, 2012, 9:57 PM CST
Expired
Feb 19, 2012, 10:17 AM CST
In force
12 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 6.06 ft at Feb 19, 2012, 2:00 AM CST.

actionminormoderate051002/1802/1902/20
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WGUS44 KLIX 181500
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
900 AM CST SAT FEB 18 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY 
PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-192100-
/O.NEW.KLIX.FL.W.0029.120219T0527Z-120220T1520Z/
/CVEL1.1.ER.120219T0527Z.120219T1800Z.120220T0920Z.NO/
900 AM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON.
* FROM THIS EVENING TO MONDAY MORNING.
* AT 8:30 AM SATURDAY THE STAGE WAS 1.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TONIGHT
  AND CONTINUE TO RISE TO NEAR 7.5 FEET BY EARLY AFTERNOON TOMORROW. THE
  RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY MONDAY MORNING FEBRUARY
  20TH.
* IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING
  PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND
  THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY
  ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS
  WILL BEGIN TO FLOOD.

$$
2 follow-up statements
365 
WGUS84 KLIX 190317
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
917 PM CST SAT FEB 18 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY 
PARISH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-200917-
/O.EXT.KLIX.FL.W.0029.120219T0357Z-120220T1715Z/
/CVEL1.1.ER.120219T0357Z.120219T1200Z.120220T1115Z.NO/
917 PM CST SAT FEB 18 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON.
* UNTIL MONDAY MORNING.
* AT  8:30 PM SATURDAY THE STAGE WAS 5.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  LATE TONIGHT AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND 
  7.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER IS EXPECTED TO FALL 
  BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING 
  PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND 
  THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY 
  ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS 
  WILL BEGIN TO FLOOD
* IMPACT...AT 6.0 FEET...THE RIVER WILL LEAVE ITS BANKS UNDER THE 
  BOSTON STREET BRIDGE AND BEGIN TO FLOOD THE BOSTON TOWERS PROPERTY

$$
665 
WGUS84 KLIX 191617
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1017 AM CST SUN FEB 19 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH.

THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY
PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-191647-
/O.CAN.KLIX.FL.W.0037.000000T0000Z-120220T0000Z/
/CGSL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1017 AM CST SUN FEB 19 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* AT 9:00 AM SUNDAY THE STAGE WAS 39.4 FEET.
* FLOOD STAGE IS 45.0 FEET.
* FORECAST...THE RIVER HAS RESTED BELOW FLOOD STAGE AT 40.5 FEET. THE
  RIVER IS EXPECTED TO FALL TO A STAGE OF 36.7 FEET BY MONDAY MORNING
  FEBRUARY 20TH.

$$

LAC103-191647-
/O.CAN.KLIX.FL.W.0029.000000T0000Z-120220T1715Z/
/CVEL1.1.ER.000000T0000Z.120219T0900Z.120219T0950Z.NO/
1017 AM CST SUN FEB 19 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON.
* AT 9:30 AM SUNDAY THE STAGE WAS 5.2 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 3:50 AM SUNDAY.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO FALL TO A STAGE NEAR 3.4 FEET BY 
  TOMORROW MORNING FEBRUARY 20TH.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 6:44 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 18, 6:44 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST SAT FEB 18 2012

.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. MID LEVEL MOISTURE HAS
INCREASED IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM OVER EAST
TEXAS. THE PW VALUE HAS INCREASED SINCE LAST NIGHTS FLIGHT AND
IS NOW INDICATED AT 1.40 INCHES. THE SOUNDING IS SATURATED FROM
1000MB TO CLOSE TO 875MB WITH DRY AIR ABOVE 550MB. THERE IS A 4
DEGREE INVERSION FROM 868MB THROUGH 832MB. MEAN LOW LEVEL WINDS
FROM THE SURFACE THROUGH 5K FEET ARE FROM THE SOUTH-SOUTHEAST AT
16KTS. FROM 5K TO 10K FEET THE WINDS VEER AND ARE FROM THE
SOUTHWEST AT 20KTS. THE WINDS REMAIN OUT THE SOUTHWEST FOR THE
REMAINDER OF THE FLIGHT. THE WINDS INCREASE TO 50KTS OR GREATER AT
AROUND 13K FEET. THERE IS A JET MAX OF 127KTS AT 39K FEET.

&&

.PREV DISCUSSION... /ISSUED 557 AM CST SAT FEB 18 2012/

DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...ORANGE
DEPLOYED...ORLEANS PARISH FOR SEVERE WEATHER/PARADE IMPACTS SAT.
ACTIVATION..ER AND COMMS DESKS.
ACTIVITIES...EMERGENCY RESPONSE FOR OIL SPILL ON MS RIVER
             MONITORING MINOR RIVER FLOODING
             MONITORING STRONG/SEVERE TSTMS TODAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

PREV DISCUSSION... /ISSUED 358 AM CST SAT FEB 18 2012/

SHORT TERM...
LITTLE HAS CHANGED IN TERMS OF GENERAL EXPECTATIONS FOR TODAY. THE
POTENTIAL FOR SEVERE WEATHER EXISTS FOR MOST OF THE AREA AS A
SURFACE LOW DEVELOPS AND TRACKS ACROSS THE CWA TODAY. AHEAD THE LOW
AND ASSOCIATED COLD FRONT...INCREASING SOUTHEAST WINDS WILL CONTINUE
TO BRING WARM MOIST AIR FROM THE GULF INTO THE COASTAL PARISHES AND
COUNTIES. HOW FAR NORTH THIS WARM SECTOR REACHES WILL BE ONE KEY
COMPONENT TO SEVERE WEATHER DEVELOPMENT B/C INSTABILITY WILL BE SO
LIMITED WITH THE CURRENT SYSTEM. ITS MANY A WIND SHEAR EVENT. MODEL
SOUNDINGS INDICATE THE GREATEST THREAT TO BE ALONG THE COAST. SRH AT
NEW ORLEANS COULD BE ON THE ORDER OF 600+M2/S2 AS 850JET REALLY GETS
GOING AROUND TO NEAR 50 KTS AT 21Z. THIS COMPARED TO SRH OF 250
M2/S2. SO THERE WILL BE QUITE A GRADIENT IN INTENSITY FROM COASTAL
TO WELL INLAND LOCATIONS TODAY. THIS SCENARIO TO MOST LIKELY PLAY
OUT AS CLUSTERS OF CELLS WITH BOWING SEGMENTS AND POSSIBLY EMBEDDED
SUPERCELLS. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES WITH HAIL THE LOWEST POSSIBILITY. BIGGEST DIFFICULTY ATTM
IS TIMING OF THE STORMS. THE BATON ROUGE AREA WILL HAVE THE MOST
LIMITED WINDOW OF SEVERE POTENTIAL AS TIMING OF JET IN CONJUNCTURE
WITH WHEN CELLS IMPACTING THE AREA. THINKING IS LATE MORNING TO NEAR
NOON FOR THEM. NEW ORLEANS MORE OF A EARLY AFTERNOON. LATE AFTERNOON
TO EARLY EVENING FOR THE MS COAST.

FINDING A CONSENSUS BETWEEN MESO MODELS...LOCAL AND NATIONAL...NOT
EXACTLY EASY BUT IN GENERAL THE BULK OF THE STRONGER ACTIVITY WILL
TRACK ACROSS THE NEW ORLEANS METRO AREA TOWARDS THE MS COAST. IN
THAT SWATH...WIDESPREAD AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY
HEAVIER AMOUNTS CAN BE EXPECTED. SO WILL MAINTAIN THE FLASH FLOOD
WATCH AS THE EVENT WILL BE FAIRLY SHORT BUT WITH SUCH SATURATED
COLUMN PER MODEL SOUNDINGS...WILL HAVE VERY EFFICIENT RAIN PRODUCERS
AND HEAVY RAINFALL AT TIMES TO PRODUCE FLASH FLOODING.

BY 00Z...THE BACK EDGE OF THE RAIN SHOULD BE REACHING AT LEAST TO
NEW ORLEANS AND MOVING EASTWARD RATHER QUICKLY WITH THE CWA
FINISHING UP WITH RAIN FAIRLY CLOSE TO MIDNIGHT.

LONG TERM...
SIGNIFICANTLY IMPROVED CONDITIONS EXPECTED FOR THE AREA SUNDAY AS
TROUGH IS EAST AND RIDGE BUILDS IN. LIKELY BE ON THE SLIGHTLY COOL
SIDE AS COOLER AIR WRAPS AROUND THE EJECTING UPPER LOW. HIGHS TO BE
IN THE LOWER 60S. WILL START WARMING BACK UP QUICKLY NEXT WEEK AS WE
GET RETURN FLOW AGAIN AND RIDGING TO ZONAL FLOW ENSUES. BIGGEST
CHANGE IN THE FORECAST COMES IN FOR THE NEXT SYSTEM. MODEL NOW A
FULL DAY SLOWER INDICATING THE NEXT TROUGH TO BE TRACKING THRU WED
INSTEAD OF TUESDAY. FOR SAKE OF MODEL INCONSISTENCY...DIDNT
COMPLETELY DROP POPS OUT BUT MAY BE GONE BY NEXT FCST PACKAGE. FOR
NOW BROUGHT POPS DOWN TO 20 PCT THEN AND UP TO 40 TO 50 ON WED.

MEFFER

AVIATION...

DETERIORATING CONDITIONS ARE EXPECTED TODAY...AS A STRENGTHENING LOW
PRESSURE SYSTEM MOVES THROUGH THE AREA.  THROUGH AROUND
12Z...CONDITIONS WILL REMAIN IN THE VFR RANGE OVERALL.  THERE WILL
BE SOME BRIEF PERIODS OF MVFR VISIBILITY RESTRICTIONS AS LIGHT RAIN
SHOWERS SLIDE THROUGH...BUT IMPACTS AT AREA TERMINALS WILL BE
MINIMAL.  AFTER 12Z...CONDITIONS WILL BEGIN GRADUALLY TURN WORSE.
CEILINGS SHOULD FALL TO AROUND 1500 TO 2500 FEET...AND VISIBILITIES
WILL ALSO FALL TO AROUND 3 MILES AS RAINFALL INCREASES IN DURATION
AND INTENSITY.  THESE PREVAILING MVFR CONDITIONS WILL PUNCTUATED BY
PERIODS OF HEAVIER CONVECTION THROUGH AROUND 20Z...WHICH WILL PUSH
CEILINGS BELOW 1000 FEET AND VISIBILITIES DOWN TO AROUND 1 MILE.
THESE IFR RESTRICTIONS COULD IMPACT TRAFFIC FLOW AT AREA TERMINALS
AND RESULT IN ADDITIONAL FUEL NEEDS.  HOWEVER...THE WORST OF THE
WEATHER WILL TAKE PLACE BETWEEN 20Z AND 03Z...AS A STRONG SQUALL
LINE MAY IMPACT THE AREA.  THIS LINE OF STORMS COULD PRODUCE STRONG
WINDS AND REDUCE VISIBILITIES INTO THE LIFR RANGE AS THEY PASS
THROUGH.  THE MAIN IMPACTS WILL LAST ONE TO TWO HOURS GENERALLY.
AFTER THE LINE PULLS EAST OF THE AREA...A MORE STRATIFORM RAINFALL
AND LOW CLOUD DECK WILL SETTLE IN FOR THE REMAINDER OF THE NIGHT.
OVERALL...EXPECT IFR CEILINGS TO BE IN PLACE.  ADDITIONALLY...WINDS
WILL GUSTY AFTER 06Z...WITH WINDS IN EXCESS OF 20 KNOTS POSSIBLE AT
KMSY AND KNEW.  32

MARINE...

A STRONG LOW PRESSURE SYSTEM CURRENTLY FORMING OVER SOUTH TEXAS WILL
SWEEP THROUGH LOUISIANA AND MISSISSIPPI TODAY.
INITIALLY...INCREASING EAST AND SOUTHEAST FLOW IS EXPECTED IN
ADVANCE OF THE LOW.  WINDS WILL TURN MORE SOUTHERLY THIS AFTERNOON
AND INCREASE INTO SMALL CRAFT ADVISORY RANGE AS THE LOW CONTINUES TO
INTENSIFY RESULTING IN A SHARP PRESSURE GRADIENT ACROSS THE NORTHERN
GULF.  AS THE LOW PULLS TO THE EAST IN THE EVENING HOURS...WINDS
WILL SHIFT TO THE WEST AND THEN NORTHWEST AND FURTHER INCREASE IN
SPEED AS THE MAIN UPPER LEVEL TROUGH AXIS SLIDES THROUGH THE AREA.
THESE STRONG WINDS WILL PERSIST INTO THE EARLY AFTERNOON HOURS
BEFORE WEAKENING SUNDAY EVENING.  SMALL CRAFT ADVISORIES HAVE BEEN
POSTED FOR THE COASTAL WATERS TO REFLECT THE HIGH WIND AND SEA
THREAT.  HIGH PRESSURE WILL BUILD IN ON MONDAY...ALLOWING FOR
LIGHTER WINDS AND CALMER SEAS EARLY IN THE WEEK.  WINDS WILL SHIFT
FROM THE NORTH TO THE SOUTHEAST BY MONDAY NIGHT.  HOWEVER...ANOTHER
FAST MOVING LOW PRESSURE SYSTEM WILL SLIDE THROUGH THE AREA ON
WEDNESDAY.   INCREASING WINDS WILL ACCOMPANY THIS SYSTEM...RESULTING
IN ANOTHER ROUND OF SMALL CRAFT CONDITIONS OVER THE COASTAL WATERS
FOR WEDNESDAY. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  52  61  36 / 100  70  10   0
BTR  67  54  63  40 / 100  60  10   0
ASD  68  58  63  41 / 100  80  10   0
MSY  69  56  62  45 / 100  70  10   0
GPT  68  59  63  43 / 100  90  10   0
PQL  67  58  64  40 / 100  90  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 18, 4:29 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 AM CST SAT FEB 18 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-191030-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
429 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL
OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE PRIMARY
THREATS FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE STRONG
DAMAGING WINDS AND A FEW TORNADOES. THE THREAT FOR THESE IMPACTS
WILL BE HIGHEST FROM THE LATE MORNING HOURS INTO THE EARLY EVENING
HOURS. IN THE LATE MORNING AND EARLY AFTERNOON... THE SEVERE
WEATHER THREAT WILL BE HIGHEST IN THE HOUMA AREA...RIVER
PARISHES...AND THE BATON ROUGE REGION. THE SEVERE WEATHER THREAT
WILL THEN SHIFT EAST AND IMPACT THE NEW ORLEANS AREA AND SOUTHWEST
MISSISSIPPI IN THE MID TO LATE AFTERNOON HOURS. BY EARLY
EVENING...THE SEVERE WEATHER THREAT WILL BE GREATEST ALONG THE
MISSISSIPPI COAST.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO
EXPECTED WITH RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
ENTIRE AREA THROUGH SATURDAY AFTERNOON AND MAY NEED TO BE EXTENDED
INTO THE EVENING.

GUSTY WINDS ARE EXPECTED TO IMPACT AREAS ALONG THE SOUTH SHORE OF
LAKE PONTCHARTRAIN SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON.
STRONG GUSTS MAY RESULT IN HAZARDOUS CONDITIONS FOR RIDERS IN
SEVERAL PARADES SCHEDULED ACROSS THE AREA.

MARINE...SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF OF THE
COASTAL WATERS EXCEPT THE SOUNDS AND TIDAL LAKES BEGINNING AT NOON
AND PERSISTING THROUGH THE NIGHT. A FEW GALE FORCE GUSTS ARE
POSSIBLE.

FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS FROM
EARLY MORNING THROUGH MID AFTERNOON.

FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR
ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGEMENT...AND OTHER PUBLIC SAFETY
OFFICIALS SHOULD CONTINUE TO MONITOR THE POTENTIAL FOR FLASH
FLOODING AND SEVERE WEATHER ON SATURDAY.

In the hours before

Special weather statement, Feb 18, 7:07 AM CST, 1 hour 53 minutes before
LAZ049-050-181330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 AM CST SAT FEB 18 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
ASCENSION PARISH...LIVINGSTON PARISH...

AT 706 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GONZALES...OR ABOUT 3 MILES
NORTHWEST OF GONZALES...MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PRAIRIEVILLE...SORRENTO...WHITEHALL...SPRINGFIELD AND
KILLIAN

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Feb 18, 7:14 AM CST, 1 hour 46 minutes before
LAZ034-046>048-181345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 AM CST SAT FEB 18 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...IBERVILLE
PARISH...

AT 712 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KROTZ SPRINGS...OR ABOUT 6
MILES SOUTH OF LOTTIE...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MARINGOUIN...LIVONIA...ERWINVILLE AND BATON ROUGE AIRPORT

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Feb 18, 8:24 AM CST, 36 minutes before
LAZ039-040-072-MSZ077-181500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
824 AM CST SAT FEB 18 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY
PARISH AND SOUTHERN TANGIPAHOA PARISH...

AT 824 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTH OF COVINGTON TO 7
MILES SOUTHWEST OF COVINGTON...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MADISONVILLE...SUN...ABITA SPRINGS AND BUSH

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Feb 18, 8:51 AM CST, 9 minutes before
LAZ039-040-MSZ077-181515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
851 AM CST SAT FEB 18 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...ST. TAMMANY PARISH...WASHINGTON PARISH...

AT 848 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF PICAYUNE TO
20 MILES WEST OF PICAYUNE...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MCNEIL...PICAYUNE AND POPLARVILLE.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 7:48 PM CSTRiver Flood WarningLIXSaint Helena61 hr
Feb 18, 8:16 AM CSTRiver Flood WarningLIXEast Baton Rouge49 hr
Feb 18, 8:21 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston3 days
Feb 18, 8:26 AM CSTRiver Flood WarningLIXEast Baton Rouge4 days
Feb 18, 8:36 AM CSTRiver Flood WarningLIXSaint Helena49 hr
Feb 18, 8:42 AM CSTRiver Flood WarningLIXLivingston49 hr
Feb 18, 8:56 AM CSTRiver Flood WarningLIXSaint Tammany25 hr
Feb 18, 9:27 AM CSTRiver Flood WarningLIXSaint Tammany5 days
Feb 18, 10:10 AM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, West Baton Rouge50 min
Feb 18, 10:15 AM CSTTornado WarningLIXIberville, West Baton Rouge30 min
Feb 18, 10:27 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge48 min
Feb 18, 10:29 AM CSTTornado WarningLIXAscension, East Baton Rouge, Iberville18 min
Feb 18, 10:52 AM CSTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Tangipahoa23 min
Feb 18, 10:59 AM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint James, Saint John the Baptist and 1 more61 min
Feb 18, 11:06 AM CSTSevere Thunderstorm WarningLIXAssumption, Iberville, Lafourche, Saint James, Saint John the Baptist54 min
Feb 18, 11:10 AM CSTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington65 min
Feb 18, 11:28 AM CSTSpecial Marine WarningLIX32 min
Feb 18, 11:58 AM CSTSpecial Marine WarningLIX8 min
Feb 18, 12:00 PM CSTSevere Thunderstorm WarningLIXSaint John the Baptist, Saint Tammany, Tangipahoa60 min
Feb 18, 12:06 PM CSTSpecial Marine WarningLIX84 min
Feb 18, 12:12 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington63 min
Feb 18, 12:21 PM CSTTornado WarningLIXSaint Tammany, Washington54 min
Feb 18, 1:11 PM CSTSevere Thunderstorm WarningLIXSaint Tammany49 min
Feb 18, 1:27 PM CSTSevere Thunderstorm WarningLIXSaint Tammany63 min
Feb 18, 1:32 PM CSTSpecial Marine WarningLIX28 min
Feb 18, 2:02 PM CSTSpecial Marine WarningLIX58 min
Feb 18, 2:13 PM CSTFlash Flood WarningLIXSaint Tammany2 hr
Feb 18, 2:58 PM CSTSpecial Marine WarningLIX32 min
Feb 18, 3:22 PM CSTSpecial Marine WarningLIX53 min
Feb 18, 3:24 PM CSTSpecial Marine WarningLIX66 min
Feb 18, 4:05 PM CSTSpecial Marine WarningLIX40 min
Feb 18, 5:53 PM CSTSpecial Marine WarningLIX97 min

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.